Highlighter is on. Drag to highlight text. Click a highlight to remove it.
ALL / Cardiology
Torsades de pointes
Torsades de pointes
Torsades de pointes ('twisting of the points') is a form of polymorphic ventricular tachycardia associated with a long QT interval. It may deteriorate into ventricular fibrillation and hence lead to sudden death.Causes of long QT interval
- congenital
- Jervell-Lange-Nielsen syndrome
- Romano-Ward syndrome
- antiarrhythmics: amiodarone, sotalol, class 1a antiarrhythmic drugs
- tricyclic antidepressants
- antipsychotics
- chloroquine
- terfenadine
- erythromycin
- electrolyte: hypocalcaemia, hypokalaemia, hypomagnesaemia
- myocarditis
- hypothermia
- subarachnoid haemorrhage
Management
- IV magnesium sulphate



ECG showing torsades de pointes
+PassMedicine Notes
Torsades de pointes ('twisting of the points') is a form of polymorphic ventricular tachycardia associated with a long QT interval. It may deteriorate into ventricular fibrillation and hence lead to sudden death.
Causes of long QT interval- congenital
- Jervell-Lange-Nielsen syndrome
- Romano-Ward syndrome
- antiarrhythmics: amiodarone, sotalol, class 1a antiarrhythmic drugs
- tricyclic antidepressants
- antipsychotics
- chloroquine
- terfenadine
- erythromycin
- electrolyte: hypocalcaemia, hypokalaemia, hypomagnesaemia
- myocarditis
- hypothermia
- subarachnoid haemorrhage
- IV magnesium sulphate